Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Shreveport, LA

January 13, 2007Franklin County, Red River County, Titus County, Texas

NWS Shreveport, LA issued this flash flood warning at Jan 13, 2007, 5:19 PM CST for Franklin County, Red River County, Titus County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 5:19 PM CST (23:19 UTC)
Expired
Jan 13, 2007, 9:15 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Franklin County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 5:30 PM CSTFLASH FLOODTalco, TXSEVERAL ROADS ARE FLOODED. TALCO FD REPORTS THAT OVER 7 INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT.
Jan 13, 6:00 PM CSTFLASH FLOOD5 S Clarksville, TXPORTION OF HIGHWAY 909 FLOODED BETWEEN CLARKSVILLE AND BOGOTA
Jan 13, 8:11 PM CSTFLASH FLOODMount Pleasant, TXCOUNTY ROAD 4410 CLOSED. THREE PEOPLE RESCUED FROM CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 132323
FFWSHV
TXC159-387-449-140315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  RED RIVER COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 915 PM CST

* AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM RAIN AND EMBEDDED THUNDERSTORMS OVER THE       
  WARNED AREA. RADAR ESTIMATES INDICATE WIDESPREAD THREE TO SIX INCH 
  RAINFALL AMOUNTS HAVE FALLEN ACROSS THESE COUNTIES TODAY...AND AN  
  ADDITIONAL THREE TO FIVE INCHES OF RAIN WILL BE POSSIBLE THROUGH   
  THIS EVENING. THE COMMUNITY OF TALCO HAS REPORTED OVER 7 INCHES OF 
  RAIN HAS FALLEN SINCE LATE LAST NIGHT...AND MANY ROADS ARE         
  BEGINNING TO BE COVERED IN WATER AT THIS TIME. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3297 9529 3318 9484 3370 9475 3356 9528

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:03 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 13, 4:03 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CST SAT JAN 13 2007

.DISCUSSION...
LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE NORTHERN HALF OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND
NOT EXPECTING THIS TO CHANGE MUCH ANY TIME SOON. FLASH FLOOD WATCHES
WERE POSTED EARLY THIS MORNING FOR THIS REGION AND THE ONLY ADJUSTMENT
WAS TO EXTEND THE WATCH INTO SUNDAY EVENING AS THE HEAVY RAIN SHOULD
BE COMING TO AND END SUNDAY NIGHT. THIS LARGE AREA OF PRECIPITATION
WILL EVENTUALLY BEGIN TO FILL IN FURTHER SOUTH AND EAST THUS HAVE
KEPT POPS RATHER HIGH ACROSS NORTHWEST LOUISIANA BUT HAVE TRIMED
POPS BACK TO CHANCE TONIGHT AND SUNDAY ACROSS OUR EXTREME EASTERN
PARISHES.

COLD FRONT HAS SLOWED TO A CRAWL TODAY...NOW LOCATED NEAR A HOT
SPRINGS...TEXARKANA...MARSHALL...MOUNT ENTERPRISE LINE. HAVE
FOLLOWED THE RUC FCST CLOSELY OVER THE NEXT 12HRS WHICH ONLY
BRINGS THE FRONT A LITTLE FURTHER EAST OVERNIGHT...INTO THE
SHREVEPORT/BOSSIER CITY AREA NEAR OR SHORTLY AFTER MIDNIGHT.
THIS FRONT WILL AGAIN PULL UP NEARLY STATIONARY DURING THE
DAY SUNDAY AS A SECONDARY SHOT OF COLD ARCTIC AREA DIVES DOWN
OUT OF SOUTHERN OKLAHOMA AND NORTH TEXAS WHICH PROMISES TO
KICK THE ORIGIONAL BOUNDARY THROUGH ALL OF THE REGION BY LATE
SUNDAY NIGHT INTO EARLY MONDAY. MEDIUM RANGE PROGS REMAIN
UNCERTAIN AT THIS TIME CONCERNING THE DEGREE OF OVERRUNNING
MOISTURE SUNDAY NIGHT INTO MONDAY BUT THE NAM PROG...WHICH OF
LATE HAS BEEN FAR SUPERIOR TO THE GFS...PUSHES THE 32 DEGREE
ISOTHERM INTO A GOOD PORTION OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS BEGINNING LATE SUNDAY NIGHT
THROUGH AT LEAST THE FIRST HALF OF THE DAY MONDAY. FOR THIS
REASON...HAVE POSTED A WINTER STORM WATCH FOR SUNDAY NIGHT AND
MONDAY ALONG AND NORTH OF A LINE FROM JACKSONVILLE AND TEXARKANA
TEXAS TO LEWISVILLE AND PRESCOTT ARKANSAS. AT THIS TIME...IT DOES
NOT APPEAR THAT FREEZING RAINFALL AMOUNTS WILL BE EXCESSIVE BUT
THE WATCH IS A GOOD START THIS FAR IN ADVANCE SUCH THAT IF IT
APPEARS LIKE CONDITIONS WARRANT...THE WATCH CAN BE EXPANDED OR
UPGRADED TO AN ADVISORY OR WARNING ISSUED BY LATER SHIFTS.

FOR THE EXTENDED PACKAGE...TROUGH CONTINUES TO RELOAD ACROSS THE
SOUTHWEST CONUS AND THUS WE REMAIN IN A MOIST SOUTHWEST FLOW
REGIME THROUGH THE WEEK AND INTO NEXT WEEKEND. HAVE INTRODUCED
SLIGHT CHANCE POPS THROUGH MUCH OF THE UPCOMING WEEK AND BETTER
CHANCES FOR THUNDERSTORMS BY LATE NEXT WEEK/ NEXT WEEKEND WITH THE
APPROACH OF ANOTHER COLD FRONT.

13

&&

.AVIATION...
IFR/LIFR CIGS WILL CONTINUE UNDER THE RAIN AREA ALONG/BEHIND THE
COLD FRONT...WHICH HAS NOW SHIFTED JUST E OF TXK...TO N CADDO
PARISH...TO JUST E OF MARSHALL...TO DKR AS OF 21Z. EMBEDDED THUNDER
CONTINUES AS WELL...ALTHOUGH THESE CAN BE HANDLED IN TEMPO GROUPS IN
THE 00Z TAF ISSUANCE. CIGS HAVE BECOME VFR FARTHER E ACROSS DEEP E
TX AND MUCH OF N LA...ALTHOUGH THIS WILL NOT LAST LONG AS MVFR/IFR
STRATUS DEVELOPS TONIGHT. ADDITIONAL RAINFALL REDEVELOPMENT WILL
OCCUR FARTHER E INTO SW AR/NW LA/DEEP E TX...INCLUDING THE
ELD/SHV/LFK TERMINALS...THUS WILL PREVAIL MVFR/IFR CIGS/VSBYS AT
THESE LOCATIONS TONIGHT. RAINFALL WILL REMAIN PERSISTENT OVER ALL
BUT THE MLU TERMINAL THROUGHOUT MUCH OF THE TAF PERIOD. FROZEN PCP
WILL REMAIN ACROSS E/S OK AND N TX THROUGH 00Z MONDAY...BEFORE RAIN
BEGINS TO CHANGE OVER TO -FZRA OVER MCCURTAIN CO. OK/DEQ PRIOR TO
6Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  58  37  40 /  80  90 100  70
MLU  65  74  48  48 /  50  50 100  70
DEQ  40  40  31  38 / 100 100 100  50
TXK  48  50  32  38 / 100 100 100  50
ELD  57  64  39  41 /  80 100 100  70
TYR  39  40  31  38 / 100 100 100  50
GGG  47  47  32  39 / 100 100 100  50
LFK  58  64  37  40 /  80  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
     MARION...MORRIS...RED RIVER...RUSK...SMITH...TITUS...UPSHUR...
     AND WOOD.

     WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
     MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

13/15
Hazardous weather outlook, Jan 13, 12:00 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT JAN 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL
BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS
...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE
HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND
ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME
BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO
FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES
ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER
SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY
RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE
ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA.
THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE
POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF
THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT
THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN
MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY
MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING
RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL
LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR
THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO
BE CONCERNED WITH.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:44 AM CSTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more49 hr
Jan 13, 3:31 PM CSTWinter Storm WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more14 hr
Jan 13, 3:35 PM CSTFlash Flood WarningSHVWood4 hr
Jan 13, 5:20 PM CSTFlash Flood WarningSHVSmith, Upshur4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.